Has anyone else experiences extreme body pains after surgery. I am about 9 weeks post takedown and I left the hospital on a fentanyl patch 100 MCG and also 10/325mg of percocet every 6 hours as needed. I was okay when I was on the 100 patch and even the 75 patch with the 10/325 percocet. Now I'm down to a 50 patch and 7.5/325 percocet. I'm trying to get used to the pain and tell myself that it is completely normal but my body pains seem to get worse everyday. When I wake up and stand straight up I feel like a 90 year old man. My body pains are becoming so unbearable I started walking with a cane. I've seem a rheumatologist which was reluctant to start me on any medication because he didn't want to interfere with what my surgeon was doing. He also told me a lot of the treatment involved steroids to take care of the inflammation which I looked at him with an evil eye and told him I don't want to put any poison like that in my body anymore.

I just called my surgeons office today and told them I needed the surgeon to call me ASAP because I needed to talk to him about something. The nurse said she needed to know what the problem was so he can call back with a solution for me. I told her what the problem was with my body pain getting worse and she said he had plans on referring me to pain management.

Does anyone have these same terrible pains they are battling that enables them to get up and complete little tasks? Is anyone going to pain management due to still struggling with post op pain?
Original Post
Were you on steroids before surgery and have since weaned off? Could be steroid withdrawal, as it can cause a LOT of joint pain. Mine was severe enough that they worked me up for possible avascular necrosis (negative by the way). I was not on heavy duty narcotics post op, just Vicodin after discharge,so my pain was right away.

It is also possible to be opiate withdrawal, but it seems that you are doing an appropriate taper.

Pain management is fine, but their goal is not to find the cause, only treat the pain. You may want to see the rheumy again, or see a different one. I have enteropathic arthritis, and yes, I do occasionally use prednisone, but only short courses with a fast taper (two weeks maximum). I also occasionally get steroid joint injections. But, my main treatment is anti-TNF drugs (biologics like Humira and Simponi). I have not used a cane in years since starting them.

Jan Smiler
If also wondering, if you were on high doses of steroids before, if the steroids were not just masking something like arthritic pain, which can be common with UC. Maybe now that you are off them, you're feeling it? Just a thought. But I agree that a rheumatology referral is probably a good start. This doesn't really sound like post-surgical pain.
Every time I ask my surgeon about it he says it is completely normal after a surgery like that but it doesn't seem like a huge amount of people that have had this are experiencing the same thing. I wasn't on a high dose of steroids before surgery that's why he was able to do it in 2 steps. I was on and off steroids consistently for a whole year so I'm not sure if I'm experiencing the side effects now from it but it should be getting better everyday not worse. I do also take walks and stay active so that shouldn't be the issue.

I doubt I will get lucky here but I so need help. I had my colon removed 20 years ago. This October will be the 20th anniversary of my J Pouch.  Unfortunately I have had a number of emergency surgeries due to complications. I realize most of them were probably unnecessary, now. However while at Hoag hospital in Newport Beach for one of those surgeries, my doctors thought it was a good idea to staple my J Pouch to my uterine wall. I had an endometrian biopsy last week and ever since the pain on my right rear side is excruciating. I don't know what to do. Most docs just look at you with sympathy but otherwise don't know what to do. Anyone have any suggestions?  Lst time this pain lasted 2 bloody years!

I am amazed at how much pain people are in post op. I have had quite a few major abdominal surgeries, a 3 step k pouch with total proctocolectomy and my bottom sewn up, over a dozen more k pouch surgeries plus a ton of other stuff...and I have never been on heavy pain meds past 10 days. I took the usual tylenol 2 or 3 for a few extra days if and when needed but nothing like oxy etc.

I do take stronger stuff for my chronic sacroilitis on rare occasions (I usually prefer naproxine or other NSAIDs for the inflamation and not fight the pain itself but the cause of it) and even then I find that the meds stop digestive and pouch motility and cause a whole lot of other problems so I avoid them.

I do not understand why there is so much post op pain so long after the surgery (Dr C stops all pain meds within 3 weeks of pouch surgery barring any major complications).

What is causing it? That is what I would be worrying about...the why. 

I don't want to sound dumb or condescending or anything but what is the cause of all of that pain? 

Sharon

 

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×